MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown/not provided.If implanted, give date: not applicable as the lens was inserted and removed.If explanted, give date: not applicable as the lens was inserted and removed.(b)(6).Device evaluation the device was returned to the manufacturer.The lens was observed cut in four parts.Optic appears cut and ripped/torn.Visual inspection at 10x microscope magnification was performed and small particles that could be related to handling the unit out of a controlled environment are observed on the surface of the iol parts.Residues of what appears to be viscoelastic ovd (ophthalmic viscosurgical device) were detected on the iol , indicating the device was handled and prepared for surgical use.Due to the condition of the returned lens, the reported device problem could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that after the insertion of za9003 into a patient's eye, the physician noticed dots/marks on the lens.The lens was removed and replaced with a new lens.No further information was provided.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6370211
Report Number2648035-2017-00389
Device Sequence Number442889
Product Code HQL
UDI-Device Identifier05050474529106
UDI-Public(01)05050474529106(17)210715
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/15/2021
Device Model NumberZA9003
Device Catalogue NumberZA90030245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2017
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1